Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 17, 2003, 11:10 AM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2003, 11:10 AM EDT (15:10 UTC)
- Expired
- Jun 17, 2003, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 171513 FFWPBZ WVC061-171815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1110 AM EDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONONGALIA COUNTY IN WEST VIRGINIA * UNTIL 215 PM EDT * AT 1107 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN ACROSS MONONGALIA COUNTY. TRAINED OBSERVERS REPORT UP TO ONE HALF INCH OF RAIN IN AN HOUR OR LESS. RUNOOF WILL BE RAPID ON ALREADY SATURATED SOILS. * OTHER LOCATIONS IN THE WARNING INCLUDE...CASSVILLE...GRANVILLE... STAR CITY...DAYBROOK...PENTRESS AND RIDGEDALE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:12 AM EDT, 58 minutes earlier.
Area forecast discussion, Jun 17, 10:12 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1012 AM EDT TUE JUN 17 2003 MINOR UPDATE TO REFRESH WORDING...OTRW NO MJR CHNGS AS REGION REMAINS IN DEEP LRYD MOIST REGIME. UPPER TROF TO WEST WILL PUSH EWD TDY AND THRU AREA OVNGT...PWS AOA 1.6. .PBZ... MD...FLOOD WATCH THRU TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH THRU TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH THRU TONIGHT FOR ZONES PAZ020>021...PAZ029>032. WV...FLOOD WATCH THRU TONIGHT FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jun 17, 5:04 AM EDT, 6 hours 6 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY AND TONIGHT MAY CAUSE FLASH FLOODING WHERE STORMS PERSIST IN SOUTHEAST OHIO...SOUTHWEST PENNSYLVANIA... NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ON WEDNESDAY COULD CAUSE FLOODING IN LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
In the hours before
Special weather statement, Jun 17, 5:11 AM EDT, 5 hours 59 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT TUE JUN 17 2003 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE TODAY AND TONIGHT... THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE TODAY AND TONIGHT. WHERE THE HEAVY DOWNPOURS PERSIST...FLASH FLOODING MAY OCCUR. THE MOST LIKELY TIME PERIOD FOR THE HEAVY RAINFALL WILL BE THIS AFTERNOON AND EARLY TONIGHT. AREAS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS MAY BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. RESIDENTS IN FLASH FLOOD PRONE AREAS ALONG STREAMS AND CREEKS SHOULD REMAIN ALERT FOR RAPIDLY RISING STREAM LEVELS. SPOTTERS SHOULD REPORT ANY RAINFALL AMOUNTS OF ONE INCH OR MORE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:00 AM EDT | Flash Flood Warning | PBZ | Tucker | 4 hr |
| Jun 17, 10:29 AM EDT | Flash Flood Warning | PBZ | Marion | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.